MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Catalog Number MWM052
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is a broken mwm052 (perform humeral impactor tip).The afflicted instrument mwm052 was attached to mwm038 while impacting mwx4ss into the patient.Mwm052 broke into two pieces which were removed, a backup tray was opened, and the surgery was continued normally.
 
Additional Manufacturer Narrative
Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 health impact code.The reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the visual inspection of the returned device reveals that the impactor tip has fractured into two separate pieces.Several external impact marks are evident on the tip's surface.The observed breakage pattern, originating from the specimen¿s edge and characterized by v-shaped features, suggests catastrophic failure likely due to rough handling or excessive application of mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.This issue has been addressed by a corrective action.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.Most likely, the event was caused by application of excessive mechanical force.If more information is provided, the case will be reassessed.

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22175695
Report Number0001649390-2025-00395
Device Sequence Number15411382
Product Code HWA
UDI-Device Identifier00846832082803
UDI-Public(01)00846832082803(11)210129(21)CV0220363
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM052
Device Lot NumberCV0220363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown